Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 152, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 21, 2001, 10:20 PM CDT for Hughes County, Stanley County, South Dakota. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2001, 10:20 PM CDT (03:20 UTC)
- Expired
- Jul 21, 2001, 10:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Hughes County, SD, Stanley County, SD
The radar
The Aberdeen radar (KABR), 193 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:45 PM CDT | Thunderstorm Wind 52 E | Hayes, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3348 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 220321 SVRABR SDC065-117-220345- /NEW.KABR.SV.W.0227.220320-220345/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 920 PM MDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUGHES COUNTY IN CENTRAL SOUTH DAKOTA STANLEY COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 945 PM MDT(1045 PM CDT) * AT 920 PM MDT(1020 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CHANTLER CREEK REC AREA...OR ABOUT 18 MILES WEST OF FORT PIERRE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHANTLER CREEK REC AREA AROUND 935 PM MDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...4LON 4448 10081 4431 10071 4438 10048 4454 10058 SALMONS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:55 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 21, 8:55 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUL 21 2001
CONVECTION TO W AND SW OF CWA. oWITH LLJ DEVELOPING AND ONGOING
TRENDS...THINK ZONES STILL IN REASONABLE SHAPE. NO UPDAE PLANNED.
.ABR...FLASH FLOOD WATCH TONIGHT NORTHEAST SD ZONES 008...020>023
AND WESTERN MN ZONES 039 AND 046.
MARSHALLThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:00 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde | 45 min |
| Jul 22, 2:25 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 35 min |
| Jul 22, 2:31 AM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 44 min |
| Jul 22, 3:40 AM CDT | Flash Flood Warning | ABR | Codington, Deuel, Hamlin | 95 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.